MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL TIP GUIDE WIRE 2.4MM; PASSER

SMITH & NEPHEW, INC. DRILL TIP GUIDE WIRE 2.4MM; PASSER
Catalog Number 014396
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, the tip of the device was broken.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported 2.4mm drill tip guide wire, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product has not been returned and the pertinent clinical details have not been provided.From the information provided, the guide wire tip broke in the patient and was removed.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force placed on the instrument can result in failure.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that during procedure, the tip of the device was broken into the patient and pieces were removed.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
One 2.4mm drill tip guide wire was returned for evaluation.Visual assessment of the device confirmed the reported complaint of breakage.The distal end/drill tip has broken off and was not returned for examination.The shaft is bowed and is scored in a circular manner at various locations along its length.The condition of the device indicates it was likely bent during use causing excessive forces to be applied during drilling.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
DRILL TIP GUIDE WIRE 2.4MM
Common Device Name
PASSER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8486955
Report Number1219602-2019-00392
Device Sequence Number1576607
Product Code HWQ
UDI-Device Identifier03596010374691
UDI-Public03596010374691
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K920621
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,other,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Catalogue Number014396
Device Lot Number2024899
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer05/03/2019
08/30/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date05/06/2019
09/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1